Lancaster EPrints

A study of Value-at-Risk based on M-estimators of the conditional heteroscedastic models

Mukherjee, Kanchan and Iqbal, Farhat (2012) A study of Value-at-Risk based on M-estimators of the conditional heteroscedastic models. Journal of Forecasting, 31 (5). pp. 377-390. ISSN 0277-6693

Full text not available from this repository.

Abstract

In this paper, we investigate the performance of a class of M-estimators for both symmetric and asymmetric conditional heteroscedastic models in the prediction of value-at-risk. The class of estimators includes the least absolute deviation (LAD), Huber’s, Cauchy and B-estimator, as well as the well-known quasi maximum likelihood estimator (QMLE). We use a wide range of summary statistics to compare both the in-sample and out-of-sample VaR estimates of three well-known stock indices. Our empirical study suggests that in general Cauchy, Huber and B-estimator have better performance in predicting one-step ahead VaR than the commonly used QMLE.

Item Type: Article
Journal or Publication Title: Journal of Forecasting
Uncontrolled Keywords: value-at-risk ; GARCH ; GJR ; M-estimators ; M-tests for financial data
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 54452
Deposited By: ep_importer_pure
Deposited On: 22 May 2012 12:05
Refereed?: Yes
Published?: Published
Last Modified: 24 Jan 2014 05:27
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/54452

Actions (login required)

View Item